Post # 1
I tried the pill a loooooong time ago and it made me absolutely crazy. Seriously caused some weird hormonal stuff. I definitely was NOT myself on it. I got off of it in about 6 months because it was just too unbearable to handle. (I was depressed, moody, etc.) I also did not love the brown marks that developed on my face (also due to hormones, I assume, since they disappeared after I got off the pill). My gyn said that there are several low-hormone pills on the market that I should try. I was wondering if anyone had any experiences with low hormone versus run of the mill brands, and if they noticed an appreciable difference in their mood between the two. Thanks in advance for your input! 🙂
Post # 3
Talk to your doctor. For some odd reason, my doctor put my on the highest Estrogen pill available, and my Estrogen is very high to begin with. Luckily, they put me on a lower hormone pill and I am not a crazy lady any more! Yay! 😀
I love the coverage of the pill and I prefer to take something every day for security. Try a lower hormone dosage. You should notice a difference. :o)
Post # 4
Hello! I’ve been taking the generic form of Alesse (lutera, aviane, sronyx, and several other names) for going on 4 years now. I’ve had absolutely no issues with it, aside from slight moodiness for a couple weeks when I took a two month break from it.
There was a period of time that I was taking a higher dose pill, and I absolutely noticed a difference. I highly recommend trying a low dose pill if you have issues with higher doses!
Post # 5
I take the same thing! I take Lutera. I absolutely love it! I don’t have any side effects, except for some occassional breakthrough bleeding if I forget to take my pill. But, my gyno said that’s because it’s such a low dose pill it’s important to take it as consistently as possible.
Anyway, as far as moodiness, lowered libido, or any of the more common BC side effects, I haven’t experienced any of that. It’s wonderful!
Post # 6
I’m on Lo-overal. I haven’t noticed any side effects and love it! I also have a friend that is on one that has iron in it. Not sure what the name is but she swears by it b/c it’s low hormone and has the iron and she hasn’t had any side effects.
Post # 7
I’m on Loestrin Fe 24, but I’ve also been on sronyx. Both have been great. Yaz was a nightmare.
Post # 8
I developed a blood clot from calf to pelvis from being on Alesse for 6 months. Definately changed my mood.
Post # 9
I’ve been on Aviane for a while now and really like it. Way less hormonal mess than other pills I’ve tried.
Post # 10
the nuva ring delivers the same types of hormones as the pill, but in the lowest possible dose. (waaay lower than the lowest pill)
the only way you can get a hormone dose lower than that is the mirena IUD, which, personally I love.
Post # 11
@brook20April: I was on estrostep before i got married because i had the same problems. The higher levels of hormones really messed me up plus it gave me the horrible pregnancy mask! i got crazy dark spots on my cheeks and on my upper lip, i looked like i had a hairless mustache and it was so emarrassing! When i switched to estrostep i def felt a change in my mood and my skinned lightened a little but really it wasn’t until i completely went off that i found relief from all of that. i can still see the dark spots slightly (though other people probably dont notice) but i have to be super careful in the sun now. Overall it was the best pill I found but personally would never go back on the pill now that i’m married.
Post # 12
I tried Lutera for a while and couldn’t stand it. I was a super-B. I’ve also taken Yasmin and Yaz (currently on Yasmin) and absolutely LOVE them. Oddly enough, Lutera and Yasmin have the exact same type and amount of estrogen (ethinyl estradiol) but different types and amounts of progesterone. I definitely think it depends on the individual. If you happen to remember what pill(s) you tried before you can look at this website to see what amounts of hormones were in it and what might be a better option.
Post # 13
I’m on Avianne (generic). I started it 5 years ago and then switched to several others (because I thought it caused my headaches but this was wrong) and now am back to it. The others made me moody and I gained a lot of weight on Seasonale. The only thing about being on a low hormone pill is that I barely get a period at all. I just get spotting every other month or one day a month. My doctor says that low hormone pills often stop periods since the period you get on the pill is basically a “fake” period the way she describes it. So it’s not necessary to have it. She just recommended that I take a pregnancy test every month if I want to since I was pretty paranoid about the no period thing.